Does T3 make you sweat and does High Progesterone make you sleepy


I wondered if anyone has bad sweats when taking T3, I increased my T3 this year

to 27.5mcg split dose, but I've been having really bad sweats at night and in the day.

I am in menopause, but these sweats are far worse then I've experienced before.

I did run out of my patches for a very short while and I'm now using them

again, but the sweats haven't gone so I thought perhaps it was the T3.

Also could it be due to high Progesterone, I use the bio-identical cream and had a saliva

test done in April, it showed very high levels which have frightened me, but I've been told to keep

using the cream, which is a worry and I've read today that it can make you sleepy. I've been so tired

since December, I've not been able to get right at all, I thought it was my thyroid or adrenals, but now I'm thinking it could be the progesterone.

These are the results:

Progesterone 4000.00 pg/ml H range 47.94 - 233.16

Oestradiol 1.10 pg/ml " 1.01 - 2.56

Progesterone/Oestradiol balance 3,636.4 H range 33.0 - 116.0

Has anyone else had this happen to them? Should I just stop the progesterone and get my levels down?

Any advice would be really appreciated.

Thank you.


10 Replies

  • TJM3, T3 overmedication can make you sweat but it wouldn't be confined to night time. Ask your GP to test B12 and folate. B12 deficiency can cause night sweats and the 2nd link says supplementing 1,000mcg folic acid can help with menopausal hot flushes.

    Your progesterone is very elevated. It's not something I know anything about but as you've been told to continue using it could you not reduce dose to see whether symptoms improve?

  • Thank you Clutter, I'll check out the links. I seem to be sweating at any time

    it's becoming a nightmare. I do have B12 injections, but didn't know about the folic acid, so I'll have to give it a try.

    I think I'm going to have to reduce my T3 as well and see what happens.

    The progesterone is a worry, I thought of stopping it altogether, but perhaps reducing it right down would help. I don't like the idea of having such high levels, our bodies don't produce that much naturally.

    Thanks again.

  • Tjm3, why not have a FT3 test to check levels before adjusting dose? If FT3 is within range it would rule out overmedication as the cause of sweating.

  • Good idea, I'll get one done.


  • Yes, possibly to both. Progesterone tends to make you "chill out" so too much can make you too relaxed (but not fatigued). Saliva tests are inaccurate if you are taking HRT either cream or oral (or so Genova told me). How's your B12 and ferritin? lack of those makes you tired. T3 can make you sweat soon after taking it, but not night sweats. I needed estrogen, progesterone and DHEA before my menopause symptoms became bearable. Low blood sugar at night (often adrenal problems) can cause night sweats. If you aren't allergic to them, try a handful of nuts before bed.

  • Thank you, I had my test done at Genova, but they didn't tell me it would be inaccurate. I'm having my B12 tomorrow, I have it every 7 weeks and I've just done a test for Ferritin today, it used to be low at 50, but should be ok now I've been taking iron.

    How did you get on with DHEA? I've just been told to use the cream, but have been a bit worried about using it, I'm using half the dose to start with and he said build it up. How soon did you feel better after using it and do you still use it?

    I'll give the nuts a go, you never know and I'll try anything.

    Thanks again.

  • When I did the Genova test the form included a place to say if you were taking hormones. I duly filled in it and they rang me to tell me that test wouldn't be accurate unless I was off the hormones for much longer than I would want to go without them. They suggested contacting my practitioner about a urine test instead.

    Creams didn't work for me, so I am on lozenges which include DHEA as I can't tolerate testosterone. Been on them since 2010 and doing fine.

  • Oh right, I didn't know that, I'll have to look into a urine test then just to check the levels again.

    I didn't know you could have lozenges either, you're teaching me a few things here. Where do you get those from?

    Thanks for the info, it's very helpful.

  • I'd check with Genova or whoever is doing the testing. I'm just repeating what they told me. I get my bioHRT prescribed for me.

    I was also advised to get pelvic scan (ultrasound) done to see if there were any adverse effects from hormones.

  • Ok thanks, that's a good idea.

    I've never heard of having a scan before, but that's good too.

    Hope all continues to go well for you.

You may also like...